MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number 75063
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A vascular access (va) nurse reported an issue with a bioflo picc (v) 5fdl-55cm maximal barrier nursing kit w nit and df drape pg.The nurse received a consult request to evaluate the picc that was placed a few days prior.Upon entering the patient's room, it was noted that the hub was missing from the clear extension tubing.The nurse felt it looked like it was cut off.The clear extension tubing was covered by a transport medical tape.The angiodynamics clinical specialist, who was present, advised the va nurse to use a kelly clamp to clamp the tubing to prevent air emboli and/or bleeding.The patient's nurse reported finding the lumen detached and was able to show the responding nurse and cs the component in the trash can, still connected to the iv tubing and iv fluid bag.It was also reported that the patient's sitter stated that the patient frequently "twists and turns" in bed.The va nurse received orders to exchange the bioflo picc 5fr dl pasv with a bioflo midline 4fr sl.The replacement procedure was completed with out any incident.Both the detached picc hub and bioflo picc 5fr dl pasv were saved.The patient did not experience any adverse effects or harm as a result of this incident but did require medical intervention to remove and replace the damaged picc.It was indicated the reported device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Received one 5f bioflo picc.As received, the picc had one pasv valve detached; the extension tubing was detached near the oversleeve junction.Evaluation of the device confirmed that detachment of the extension leg tubing was due to damage to the tubing, i.E.Partial cut and pull to failure.It appears the extension tube was cut partially and then pulled off (tensile failure).This was confirmed by reproducing the cut pattern in this method.This is not a manufacturing non-conformance.The rest of the catheter was found to be normal in appearance.The customer's reported complaint description is confirmed for extension leg tubing detached/separated.The root cause for the tubing detachment is handling damage to the extension leg tubing.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the dfu that is supplied in the reported kit contains the following precaution and warnings: do not use if package is opened or damaged."it is recommended that only luer lock accessories be used with the bioflo midline catheter with endexo technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key12496171
Report Number1317056-2021-00170
Device Sequence Number16961323
Product Code LJS
UDI-Device IdentifierH965750631
UDI-PublicH965750631
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number75063
Device Lot Number5667009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2021
Supplement Date Received by Manufacturer11/10/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 YR
Patient SexMale
Patient Weight110 KG